MAUDE Adverse Event Report: LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS271A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As neither a lot number nor samples have been made available to us, no analyses of disperive electrodes could be performed.We have requested several times for additional information and the device involved in the incident but have not received either.We have been informed by the distributor on (b)(6) 2020 that "this file was closed".We expect to receive no further information.In any case, the incident described occurred not at the site of the dispersive electrode but at the active electrode's / the pencil's.The root cause for the arcing observed at the pencil and the subsequent patient burn at the site of surgery thus needs to be searched for at the pencil and the active electrode.We therefore consider the investigation closed and no further conclusion can be drawn.
 
Event or Problem Description
On (b)(6) 2020 we have been informed about an incident involving a dispersive electrode.A right partial mastectomy with lymph node and needle localization procedure was performed at an unknown hospital in the us.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator were used.The user report stated: " it was reported by the sales rep [representative] that during a right partial mastectomy w[ith] lymph node and needle localization an arching electrical current jumped from the pencil and burned the patient.It is unknown how the case was completed.One device will be returned.".

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
MDR Report Key10086457
Report Number8020045-2020-00012
Device Sequence Number19449119
Product Code GEI
UDI-Device Identifier39005531507778
UDI-Public(01)39005531507778
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRS271A30
Device Catalogue Number0855C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2020
Initial Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;